Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 260, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 21, 2021, 3:32 PM CDT for 4 counties in Texas. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2021, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 21, 2021, 5:00 PM CDT
- In force
- 88 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carson County, TX, Hutchinson County, TX, Moore County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:50 PM CDT | HAIL 0.88 | 4 Wsw Borger, TX | TRAINED SPOTTER REPORTS NICKEL SIZED HAIL AT HIGHWAY 136 AND RM 1319. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WUUS54 KAMA 212032
SVRAMA
TXC065-233-341-375-212200-
/O.NEW.KAMA.SV.W.0260.210821T2032Z-210821T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
332 PM CDT Sat Aug 21 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Carson County in the Panhandle of Texas...
Hutchinson County in the Panhandle of Texas...
Northeastern Potter County in the Panhandle of Texas...
Moore County in the Panhandle of Texas...
* Until 500 PM CDT.
* At 332 PM CDT, a severe thunderstorm was located 6 miles south of
Lake Meredith, or 16 miles southwest of Borger, moving north at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Dumas, Borger, Cactus, Fritch, Sunray, Stinnett, Sanford, Lake
Meredith and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3548 10187 3603 10206 3605 10133 3586 10109
3581 10109 3544 10148
TIME...MOT...LOC 2032Z 168DEG 8KT 3555 10166
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG6 follow-up statements
914
WWUS54 KAMA 212038
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
338 PM CDT Sat Aug 21 2021
TXC065-233-341-375-212200-
/O.CON.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
338 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN CARSON...HUTCHINSON...NORTHEASTERN POTTER AND MOORE
COUNTIES...
At 338 PM CDT, a severe thunderstorm was located near Sanford, or 5
miles west of Borger, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dumas, Borger, Cactus, Fritch, Sunray, Stinnett, Sanford, Lake
Meredith and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3548 10187 3603 10206 3605 10133 3586 10109
3581 10109 3544 10148
TIME...MOT...LOC 2038Z 226DEG 13KT 3567 10149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG300
WWUS54 KAMA 212050
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
350 PM CDT Sat Aug 21 2021
TXC065-233-341-375-212200-
/O.CON.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
350 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN CARSON...HUTCHINSON...NORTHEASTERN POTTER AND MOORE
COUNTIES...
At 350 PM CDT, a severe thunderstorm was located over Sanford, or 6
miles west of Borger, moving north at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dumas, Borger, Cactus, Fritch, Sunray, Stinnett, Sanford, Lake
Meredith and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3548 10187 3603 10206 3605 10133 3586 10109
3581 10109 3547 10147
TIME...MOT...LOC 2050Z 175DEG 9KT 3570 10151
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG306
WWUS54 KAMA 212101
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
401 PM CDT Sat Aug 21 2021
TXC065-233-341-375-212200-
/O.CON.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
401 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN CARSON...HUTCHINSON...NORTHEASTERN POTTER AND MOORE
COUNTIES...
At 401 PM CDT, a severe thunderstorm was located 5 miles east of
Stinnett, or 12 miles north of Borger, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dumas, Borger, Cactus, Fritch, Sunray, Stinnett, Sanford, Lake
Meredith and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3548 10187 3603 10206 3605 10133 3586 10109
3581 10109 3547 10147
TIME...MOT...LOC 2101Z 175DEG 18KT 3584 10135
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG183
WWUS54 KAMA 212118
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
418 PM CDT Sat Aug 21 2021
TXC065-233-341-375-212200-
/O.CON.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Carson TX-Hutchinson TX-Potter TX-Moore TX-
418 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN CARSON...HUTCHINSON...NORTHEASTERN POTTER AND MOORE
COUNTIES...
At 418 PM CDT, a severe thunderstorm was located 10 miles southeast
of Sunray, or 16 miles east of Dumas, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dumas, Borger, Cactus, Fritch, Sunray, Stinnett, Sanford, Lake
Meredith and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3552 10185 3603 10206 3605 10133 3586 10109
3581 10109 3547 10147
TIME...MOT...LOC 2118Z 191DEG 17KT 3592 10168
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG218
WWUS54 KAMA 212135
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
435 PM CDT Sat Aug 21 2021
TXC065-375-212145-
/O.CAN.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Carson TX-Potter TX-
435 PM CDT Sat Aug 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARSON AND
NORTHEASTERN POTTER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3603 10206 3605 10133 3586 10109 3581 10109
3573 10134 3571 10193
TIME...MOT...LOC 2135Z 148DEG 22KT 3598 10169
$$
TXC233-341-212200-
/O.CON.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Hutchinson TX-Moore TX-
435 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL HUTCHINSON AND EASTERN MOORE COUNTIES...
At 435 PM CDT, a severe thunderstorm was located 7 miles east of
Sunray, or 17 miles northeast of Dumas, moving northwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Locations impacted include...
Dumas, Cactus, Sunray, Stinnett and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3603 10206 3605 10133 3586 10109 3581 10109
3573 10134 3571 10193
TIME...MOT...LOC 2135Z 148DEG 22KT 3598 10169
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG878
WWUS54 KAMA 212159
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
459 PM CDT Sat Aug 21 2021
TXC233-341-212208-
/O.EXP.KAMA.SV.W.0260.000000T0000Z-210821T2200Z/
Hutchinson TX-Moore TX-
459 PM CDT Sat Aug 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUTCHINSON AND EASTERN
MOORE COUNTIES WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3603 10206 3605 10133 3586 10109 3581 10109
3573 10134 3571 10193
TIME...MOT...LOC 2158Z 168DEG 8KT 3603 10170
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:10 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 21, 1:10 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 110 PM CDT Sat Aug 21 2021 .SHORT TERM... A surface low near Canyon TX had a stationary front extended northeast to the east central Texas Panhandle. This stationary front is expected to be the focus for initial thunderstorm development. Southwest flow aloft should carry the storms to the northeast. Some of the storms may become severe with large hail and damaging winds. Heavy rain may cause localized flooding. Thunderstorms will likely move out of our area or dissipate toward midnight. A thunderstorm will be possible across the northwest CWA on Sunday afternoon or evening. But will decide at the last minute on whether to insert this into the forecast. Not all models agree that there will be a thunderstorm in the northwest, so confidence is not very high at this time. Highs on Sunday will be close to a little above normal with readings in the upper 80's to the mid 90's. && .LONG TERM...Monday through Friday Upper high builds over the southern Plains states Monday through Thursday and should keep a dry pattern across the Panhandles. A shortwave trough over the southern Rockies late next week as the upper high breaks down will allow for the possibility of convection by late Friday and Friday night. The GFS hinting at the possibility for convection as early as Thursday afternoon and Thursday night mainly across the western or northwestern portions of the forecast area with the shortwave trough. Surface low over eastern Colorado and western Kansas Monday through Wednesday will deepen and allow for tightening of the surface pressure gradient resulting in gusty southerly to southwesterly winds. Surface low late next week across the central Plains states and central Rockies with surface trough extending south into New Mexico Thursday into Friday. Warmer and drier conditions expected next week with a few breezy to windy days. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 92 69 96 70 / 30 5 0 0 0 Beaver OK 66 95 72 100 73 / 40 5 0 0 0 Boise City OK 62 93 66 96 66 / 10 5 0 5 0 Borger TX 71 96 73 100 74 / 30 5 0 0 0 Boys Ranch TX 68 93 70 97 71 / 20 5 0 0 0 Canyon TX 67 90 68 94 68 / 20 5 0 0 0 Clarendon TX 70 92 71 95 71 / 30 0 0 0 0 Dalhart TX 62 91 65 95 65 / 20 5 5 5 0 Guymon OK 65 95 70 99 71 / 20 5 0 5 0 Hereford TX 67 91 67 95 68 / 20 5 0 0 0 Lipscomb TX 67 93 71 97 72 / 40 5 0 0 0 Pampa TX 67 92 70 96 71 / 30 5 0 0 0 Shamrock TX 69 93 69 97 69 / 30 0 0 0 0 Wellington TX 70 95 69 98 70 / 20 0 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/11
Hazardous weather outlook, Aug 21, 1:14 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 114 PM CDT Sat Aug 21 2021 OKZ001>003-TXZ001>020-317-221100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 114 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Storms expected through tonight across much of the Texas and Oklahoma Panhandles. Storms may be severe with hail and damaging winds as the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
In the hours before
Special weather statement, Aug 21, 2:38 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Amarillo TX
238 PM CDT Sat Aug 21 2021
TXZ010-212045-
Hemphill TX-
238 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of Hemphill County
through 345 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Canadian, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canadian, Glazier and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3571 10006 3569 10052 3593 10054 3604 10054
3606 10025 3605 10002
TIME...MOT...LOC 1938Z 164DEG 8KT 3581 10040
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LGSpecial weather statement, Aug 21, 2:43 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
243 PM CDT Sat Aug 21 2021
TXZ012-212045-
Potter TX-
243 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southwestern Potter
County through 345 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bushland, or 10 miles west of Amarillo, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amarillo and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 10217 3538 10217 3540 10183 3519 10189
3518 10213 3518 10216
TIME...MOT...LOC 1943Z 182DEG 7KT 3522 10204
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:38 PM CDT | Special Weather Statement | AMA | Hemphill | 67 min |
| Aug 21, 2:43 PM CDT | Special Weather Statement | AMA | Potter | 62 min |
| Aug 21, 2:57 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 93 min |
| Aug 21, 3:42 PM CDT | Areal Flood Advisory | AMA | Hemphill | 3 hr |
| Aug 21, 3:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 69 min |
| Aug 21, 3:54 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 10 min |
| Aug 21, 4:04 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 90 min |
| Aug 21, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 90 min |
| Aug 21, 4:33 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 70 min |
| Aug 21, 4:44 PM CDT | Special Weather Statement | AMA | Sherman | 61 min |
| Aug 21, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 91 min |
| Aug 21, 5:20 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 85 min |
| Aug 21, 6:18 PM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 85 min |
| Aug 21, 6:18 PM CDT | Special Weather Statement | AMA | Hemphill | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.